Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 328, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2007, 4:15 PM CDT for Claiborne County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 11, 2007, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 112115 SVRJAN MSC021-112145- /O.NEW.KJAN.SV.W.0328.070711T2115Z-070711T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI... * UNTIL 445 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HERMANVILLE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CLAIBORNE COUNTY AT 430 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3210 9079 3198 9096 3179 9073 3204 9073 $$ 40
2 follow-up statements
000 WWUS54 KJAN 112133 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 432 PM CDT WED JUL 11 2007 MSC021-112145- /O.CON.KJAN.SV.W.0328.000000T0000Z-070711T2145Z/ CLAIBORNE MS- 432 PM CDT WED JUL 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CLAIBORNE COUNTY... AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE EARLIER STORM IN EASTERN CLAIBORNE COUNTY HAD WEAKENED HOWEVER THIS NEW STORM HAD RAPIDLY DEVELOPED NEAR PORT GIBSON...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PATTISON...7 MILES SOUTHWEST OF HERMANVILLE AND 7 MILES NORTHWEST OF PEYTON BY 445 PM CDT... LAT...LON 3210 9079 3190 9117 3179 9073 3204 9073 $$
000 WWUS54 KJAN 112149 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 447 PM CDT WED JUL 11 2007 MSC021-112157- /O.EXP.KJAN.SV.W.0328.000000T0000Z-070711T2145Z/ CLAIBORNE MS- 447 PM CDT WED JUL 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE COUNTY EXPIRED AT 445 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AS IT PASSED JUST SOUTHWEST OF PATTISON AT 445 PM. EVEN THOUGH THE STORM SHOULD BE BELOW SEVERE LIMITS AND THE WARNING HAS EXPIRED... THIS STORM CONTINUED MOVING SOUTHEAST AT 20 MPH AND WILL PRODUCE FREQUENT DEADLY LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH AND BRIEF TORRENTIAL RAINS UP TO ONE INCH IN 30 MINUTES THROUGH 5 PM. LAT...LON 3210 9079 3190 9117 3179 9073 3204 9073 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:07 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 11, 3:07 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT WED JUL 11 2007 .DISCUSSION...ANALYSIS THIS AFTERNOON SHOWS THAT THE SHORTWAVE HAS MOVED THROUGH THE CWFA INTO ALABAMA. THE ASSOCIATED BOUNDARY HAS NOT QUITE MADE IT TO THE CWFA YET AS IT IS LAGGING BEHIND AND SITS TO OUR NORTHWEST NEAR THE ARKLATEX. IT SHOULD MOVE THROUGH AND THE CWFA THIS TONIGHT. THE BOUNDARY IS EXPECTED TO STALL FROM THE WESTERN HALF OF THE CWFA TO THE EXTREME SOUTH AND UP TO THE EAST COAST FOR TOMORROW. THE LINE OF SHOWERS AND THUNDERSTORMS FROM THIS MORNING HAS MOVED THROUGH THE ENTIRE CWFA...LEAVING ISOLATED ACTIVITY OVER AREAS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF THE AFTERNOON. EXPECT THESE TO DIE QUICKLY THIS EVENING. THE MOISTURE AXIS HAS MOVED OUT OF THE CWFA WIT 850 MB THETA-E AIR FALLING TO AROUND 336K. CLOUD COVER WILL CONTINUE TO SLOWLY DECREASE ACROSS THE CWFA FROM THE NORTHWEST TO THE SOUTHEAST TO LEAVE CLEAR SKIED ACROSS THE CWFA TONIGHT. AS MENTIONED EARLIER...THE BOUNDARY WILL BE AFFECTING MAINLY THE WESTERN HALF OF THE CWFA...OR AREAS MAINLY WEST OF THE INTERSTATE 55 CORRIDOR...TOMORROW WITH ITS POSITION. THE BEST MOISTURE WILL BE OVER THE WESTERN HALF WITH PWATS RANGING FROM ONLY AROUND 1.3 INCHES IN THE EAST AND NORTHEAST TO AROUND 2.0 INCHES WEST OF THE MISSISSIPPI RIVER AND SOUTH OF THE HIGHWAY 84 CORRIDOR. SINCE INSTABILITY AND MOISTURE WILL BE LIMITED OVER THE NORTHEAST FOR THURSDAY...DO NOT EXPECTED MORE THAN A SOME ISOLATED AFTERNOON ACTIVITY. HOWEVER...THE WESTERN HALF OF THE AREA WILL BE KINDA ACTIVE. WILL GO AHEAD AND CONTINUE MENTION OF STRONG TO SEVERE STORMS IN THE AFTERNOON HWO. THE AREA WILL CONTINUE TO SEE DECENT FLOW...WITH 25-35 KT WINDS AT 500MB EXPECTED THURSDAY AFTERNOON. THE AREA WILL SEE DECENT LAPSE RATES WITH 500MB TEMPS AROUND -7 TO -8 C OVER THE WESTERN HALF OF THE CWFA...AND HIGHS IN THE LOWER 90S WITH 850MB TEMPS AROUND 18-19 C. LIFTED INDICES LOOK TO BE AROUND -6 TO -8 OVER THIS HALF OF THE AREA AS WELL. SO SEE NO PROBLEM GETTING STRONG TO SEVERE STORMS OVER THE CWFA WITH ANOTHER DAY OF STRONG WINDS BEING THE MAIN CONCERN. BY THURSDAY NIGHT THE AREA WILL SEE ANOTHER SHORTWAVE BEGIN TO APPROACH THE CWFA...AND BRINGING WITH IT ANOTHER BOUNDARY FROM THE NORTH. THEREFORE THE BULK OF THE ACTIVITY FOR THURSDAY NIGHT SHOULD TRANSITION TO BE MORE OVER THE NORTHERN...AND ESPECIALLY NORTHWESTERN...PART OF THE CWFA. MOST OF THIS WILL BE CONFINED TO AREAS NORTH OF THE HIGHWAY 82 CORRIDOR BY THE OVERNIGHT HOURS AS THE BEST LIFT AND MOISTURE WILL THEN BE LOCATED OVER THIS REGION. THE LOSS OF DAYTIME HEATING SHOULD KEEP AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR QUIET. OVERALL MAV GUI TEMPERATURES LOOKED RATHER REASONABLE. MADE A FEW ADJUSTMENTS FOR SOME SELECTED SITES. THE BIGGEST CHANGE WAS MADE OVER THE NORTH FOR LOWS TONIGHT WHERE IT LOOKED LIKE GUI WAS OVERDOING DROPPING TEMPERATURES. SO I STUCK CLOSER TO ENSEMBLES FOR THIS AREA. ELSEWHERE...VERY FEW CHANGES WERE NEEDED. /14/ FRIDAY THROUGH WEDNESDAY...LOOKING AT THE LONG TERM IT APPEARS THAT OUR WET PATTERN WILL CONTINUE AS A SERIES OF UPPER LEVEL DISTURBANCES PUSHES INTO THE REGION IN NORTHWEST FLOW ALOFT. THE UPPER LEVEL DISTURBANCES WILL BE ACCOMPANIES BY SEVERAL WEAK BOUNDARIES. LONG RANGE MODELS AND ENSEMBLES HAVE COME AROUND TO THE GENERAL TIMING OF THE DISTURBANCES AND THE ASSOCIATED SURFACE BOUNDARIES. MODELS SEEM TO SHOW A RATHER WET PATTERN THROUGH THIS WEEKEND. ON FRIDAY A WEAK SURFACE FRONT WILL PUSH SOUTH ACROSS THE REGION...WHICH WILL BE AIDED BY SEVERAL UPPER LEVEL DISTURBANCES. FRIDAY AND SATURDAY WILL SEEM TO BE THE MOST ACTIVE...SO WILL KEEP THE BEST POPS FOR THIS PERIOD. CHECKING SOME INDICES FOR THIS PERIOD...PRECIPITABLE WATER WILL BE JUST OVER 2 INCHES...K-INDEX OF AROUND 40...850 DEWPOINTS IN THE MID TEENS...LIFTED INDEXES -6 TO -8C...850 WINDS AND 500 MB WINDS WILL BE 25 TO 35 KNOTS. A SURFACE WAVE WILL MOVE ALONG THE FRONT BOUNDARY...WHICH WILL PROVIDE THE FOCUS FOR LOCALLY HEAVY RAINS. THERE WILL ALSO BE THE POSSIBILITY FOR SOME ISOLATED SEVERE WEATHER WITH THIS INSTABILITY AND LOW TO MID LEVEL FLOW. THE GFS WAS STILL A LITTLE FASTER THAN THE NAM IN MOVING THE SHORT WAVES/SURFACE WAVES THROUGH THE REGION. THE DISTURBANCES WILL MOVE EAST OF THE REGION BY SUNDAY EVENING. A WEAK UPPER TROUGH WILL CONTINUE OVER THE REGION ON SUNDAY EVENING. FOR EARLY NEXT WEEK THE MODELS SHOWS THE UPPER TROUGH BREAKING DOWN AS THE UPPER RIDGE STRENGTHENS FROM THE EAST. WE WILL HAVE GOOD SOUTHERLY FLOW OFF THE GULF. THERE WILL BE ENOUGH PRECIPITABLE WATER TO WARRANT SCATTERED POPS. THE POPS WILL BECOME MORE ISOLATED AS WE VENTURE INTO THE LATER PART OF THE WORK WEEK AS THE UPPER RIDGE STRENGTHENS. SO WITH THAT SAID WILL GO WITH CHANCE OF RAIN THROUGH THE ENTIRE PERIOD. WILL KEEP THE BEST CHANCES OF RAIN FOR FRIDAY AND SATURDAY. CURRENT MODEL HIGHS LOOKED TO BE PRETTY GOOD...WITH NUMBERS RANGING FROM MAINLY THE UPPER 80S TO LOWER 90S. MADE ONLY SLIGHT ADJUSTMENTS TO THE GUIDANCE. ALSO MADE SOME SLIGHT ADJUSTMENTS TO SKY GRIDS. SOME OF THE GRIDS LOOKED A LITTLE TOO HIGH DURING THE DAYS. GUIDANCE LOOKED A LITTLE BETTER ON THIS ROUND OF FORECASTS...CONSIDERING THE AMOUNT OF LOW LEVEL MOISTURE IN PLACE. LOWS WILL GENERALLY BE IN THE UPPER 60S TO LOWER 70S./17/ && .AVIATION...VFR CONDITIONS HAVE NEARLY RETURNED ACROSS THE ARKLAMISS REGION THIS AFTERNOON WITH LIFTING CEILINGS. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON. THE MAIN SITE AFFECTED WILL BE HBG...AND EFFECTS SHOULD BE BRIEF. THIS ACTIVITY WILL BEGIN TO DIE DOWN BY AROUND SUNSET. OVERNIGHT...EXPECT THE AREA TO SEE MAINLY CLEAR SKIES. HOWEVER MANY SITES WILL SEE PATCHY FOG LOWER FLIGHT CATEGORIES TO MVFR...WITH BRIEF PERIODS OF IFR NOT OUT OF THE QUESTION. THIS WILL MAINLY BE BETWEEN THE HOURS OF 09-14Z. AFTER SUNRISE...FOG AND CEILINGS WILL BEGIN TO LIFT. THE LATE MORNING TO EARLY AFTERNOON ON THURSDAY WILL BRING MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER AREAS WEST OF THE INTERSTATE 55 CORRIDOR. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 94 71 91 / 4 25 19 46 MERIDIAN 68 93 69 91 / 4 16 17 61 VICKSBURG 71 94 72 91 / 4 36 21 33 HATTIESBURG 72 94 71 93 / 17 25 17 48 NATCHEZ 72 94 72 92 / 16 34 22 24 GREENVILLE 68 93 72 88 / 4 35 35 50 GREENWOOD 68 92 72 89 / 4 28 31 57 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 14 LONG TERM: 17
Hazardous weather outlook, Jul 11, 2:41 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT WED JUL 11 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 241 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING...MAINLY FOR AREAS ALONG AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO HATTIESBURG. A WEAK FRONT WILL BE STALLED OVER THIS PORTION OF THE FORECAST AREA DURING THE DAY THURSDAY. THIS AREA WILL HAVE AN ABUNDANCE OF MOISTURE AS WELL. AS DAYTIME HEATING ALLOWS TEMPERATURES TO REACH THE LOWER TO MIDDLE 90S...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE. THESE FEATURES COMBINED WILL ALLOW ISOLATED SEVERE STORMS TO DEVELOP WITH DAMAGING WINDS AND HAIL BEING THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE FRIDAY AND SATURDAY FOR THE ENTIRE REGION. A WEAK FRONT WILL BE SETTLED ACROSS THE REGION DURING THE PERIOD. A SERIES OF WEAK DISTURBANCES...AN AREA OF SURFACE LOW PRESSURE AND THE FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR THE THUNDERSTORM ACTIVITY. AS THE UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION THE UPPER LEVEL WINDS WILL INCREASE. THERE WILL BE PLENTY OF LOW LEVEL MOISTURE AS DAYTIME HEATING REACHES THE UPPER 80S TO LOWER 90S. THE ATMOSPHERE WILL BECOME QUITE UNSTABLE FOR BOTH DAYS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ON FRIDAY AND SATURDAY. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14/17
In the hours before
Special weather statement, Jul 11, 2:57 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED JUL 11 2007 MSZ055-112040- SIMPSON MS- 257 PM CDT WED JUL 11 2007 ...STRONG THUNDERSTORM OVER NORTHERN SIMPSON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF HARRISVILLE AT 257 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 11, 3:36 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT WED JUL 11 2007 MSZ057-112120- JASPER MS- 336 PM CDT WED JUL 11 2007 ...STRONG THUNDESTORM OVER SOUTH CENTRAL JASPER COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF HEIDELBERG AT 336 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. 19
Special weather statement, Jul 11, 3:53 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT WED JUL 11 2007 LAZ025-112140- TENSAS LA- 353 PM CDT WED JUL 11 2007 ...STRONG THUNDERSTORM LOCATED OVER TENSAS PARISH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF LAKE BRUIN AT 353 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. CAW
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.